Oklahoma, 2025

Hail and Damaging Winds in Oklahoma, April 18, 2025

April 18, 2025 · NWS OUN · 20 events in 9 counties and zones

An approaching upper system instigated scattered thunderstorm development during the late evening of the 18th. This development was most prominent along/near a quasi-stationary boundary, stretched along the Interstate 44 corridor during this time.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
20

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

An approaching upper system instigated scattered thunderstorm development during the late evening of the 18th. This development was most prominent along/near a quasi-stationary boundary, stretched along the Interstate 44 corridor during this time. Strong wind shear and instability promoted the development of a few organized thunderstorms, which produced large hail and caused wind damage.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Apr 18, 5:16 PM CST, 2 hours 49 minutes earlier. Its key messages:

  • Updated at 612 PM CDT Fri Apr 18 2025
  • Showers & thunderstorms expected this afternoon through Sunday.
  • Severe weather risk today and tonight, and again Saturday afternoon and evening.
  • Heavy rainfall potential increases tonight, but especially late Saturday.
Area forecast discussion, Apr 18, 5:16 PM CST, 2 hours 49 minutes before
Area Forecast Discussion
National Weather Service Norman OK
616 PM CDT Fri Apr 18 2025

...New AVIATION...

.KEY MESSAGES...
Updated at 612 PM CDT Fri Apr 18 2025

- Showers & thunderstorms expected this afternoon through Sunday.

- Severe weather risk today and tonight, and again Saturday
  afternoon and evening.

- Heavy rainfall potential increases tonight, but especially late
  Saturday.

&&

.NEAR TERM...
(Rest of today and tonight)
Issued at 216 PM CDT Fri Apr 18 2025

Thunderstorm and severe weather chances will increase later this
afternoon into the overnight hours across much of the area.

As of 2 PM, surface observations show a cold front along a line
from Stillwater-Norman-Gracemont-Tillman-Crowell. This frontal
boundary has slowed down over the last few hours, but it is
expected to keep moving southward this afternoon and evening. As a
mid-level longwave trough pushes through the Desert Southwest
today, a shortwave ahead of the main wave will move across the
Oklahoma and Texas Panhandles. This large scale ascent will
provide enough support for widespread convection across the area.
Strong cloud layer shear will support large hail up to 2 inches
across the entire risk area. The cold front, however, will be the
focal point for additional severe hazards. Any locations along and
south of the could front will have the potential for surface-
based storms capable of very large hail, damaging wind gusts, and
a few tornadoes.

The main uncertainty with this system is where the frontal
boundary will be when storms begin to initiate around 4-6 PM, and
how far south the boundary will continue to move through the
evening. Models have indicated that the lead shortwave would cause
lee troughing across the southern Rockies, which would slow the
front down. Given the current orientation of the frontal boundary
(SSW-NNE), training of storms along the boundary are possible
which would lead to flooding potential overnight.

Needless to say, widespread severe storms are possible today and
tonight across a broad area, so make sure you have multiple ways
of receiving weather information.

Bunker

&&

.SHORT TERM...
(Saturday through Sunday night)
Issued at 216 PM CDT Fri Apr 18 2025

Widespread storms are expected again Saturday and Sunday as the
main wave moves through the southern Plains. Severe weather will
be possible again Saturday afternoon and evening along and south
of the frontal boundary. As of right now, there is a risk for
severe weather along and south of I-44, but the northward extent
of this risk will be decided by how far south the boundary moves.
Areas along southern and southeastern Oklahoma and western north
Texas will have the greatest potential for seeing severe weather,
with all hazards possible.

Numerous rounds of storms, in addition to training of storms,
will foster the potential for flooding concerns. There is a Flood
Watch out right now from 00Z Saturday through Monday 00Z across
north central, central, southern and southwestern Oklahoma, and
portions of western north Texas. These areas have the best
potential for seeing 2-3 inches of rainfall, with 5+ inches
possible locally.

Precipitation will diminish on Sunday afternoon and evening as
the main mid-level trough moves over and then northeast of the
forecast area.

Bunker

&&

.LONG TERM...
(Monday through Thursday)
Issued at 424 AM CDT Fri Apr 18 2025

After a lull in storm chances Monday, the chances increase again
Tuesday with a shortwave moving toward the Plains in the broad
southwesterly mid-level flow. This is just the first of a series
of waves that will move over the area this week with precipitation
chances persisting through the remainder of the work week with
showers and storms expected to be widespread at times.

&&

.AVIATION...
(00Z TAFS)
Issued at 612 PM CDT Fri Apr 18 2025

VFR/MVFR ceilings will become MVFR/IFR ceilings. A cold front
across the area has caused winds to shift to the N and NE at some
sites. This boundary is expected to continue to slowly move south
through the TAF period. Several periods of showers and storms are
expected starting this evening and continuing through Saturday.
Large hail and strong variable winds will be possible with the
storms.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  50  62  55  66 /  80  90 100  80
Hobart OK         47  62  50  65 /  60  70 100  70
Wichita Falls TX  59  72  57  70 /  80  90 100  50
Gage OK           38  53  42  62 /  50  30  90  80
Ponca City OK     47  57  52  65 /  90  90  90  90
Durant OK         62  75  64  73 /  80  90  90  80

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through Sunday evening for OKZ008-012-013-018>020-
     023>032-037>047-050.

TX...Flood Watch through Sunday evening for TXZ085-086-088>090.

&&

NEAR TERM...13
SHORT TERM...13
LONG TERM....26
AVIATION...25

In the hours before

Special weather statement, Apr 18, 7:12 PM CST, 53 minutes before
Special Weather Statement
National Weather Service Norman OK
812 PM CDT Fri Apr 18 2025

OKZ021-190145-
Beckham OK-
812 PM CDT Fri Apr 18 2025

...A strong thunderstorm will impact portions of Beckham County
through 845 PM CDT...

At 812 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Texola, moving northeast at 50 mph.

HAZARD...Penny size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations impacted include...
Sayre, Erick, Carter, Texola, and Delhi.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3528 10000 3542 9972 3542 9960 3511 9943
      3511 9944 3512 9944 3512 9978 3503 9978
      3503 10000
TIME...MOT...LOC 0112Z 236DEG 45KT 3511 10006

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH

Ware
Special weather statement, Apr 18, 7:34 PM CST, 31 minutes before
Special Weather Statement
National Weather Service Norman OK
834 PM CDT Fri Apr 18 2025

OKZ040>042-190200-
Garvin OK-Pontotoc OK-Murray OK-
834 PM CDT Fri Apr 18 2025

...A strong thunderstorm will impact portions of eastern Garvin, west
central Pontotoc and north central Murray Counties through 900 PM
CDT...

At 834 PM CDT, Doppler radar was tracking a strong thunderstorm 4
miles east of Katie, moving northeast at 40 mph.

HAZARD...Penny size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations impacted include...
Pauls Valley, Wynnewood, Stratford, Elmore City, and Katie.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3470 9682 3451 9732 3460 9742 3486 9712
      3485 9696
TIME...MOT...LOC 0134Z 229DEG 35KT 3458 9728

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH

Ware

The radar

The Norman radar (KTLX), 64 km away, was scanning. The volume nearest the first event began at 02:05 UTC.

Open the radar archive at this moment

Event by event

17 hail, 3 thunderstorm wind. Local standard time, as filed.

Hail, Garvin

When
April 18, 8:05 PM CST
Where
Garvin County, 3.5 mi W of Stratford
Measured
1.75 in hail
Reported by
Broadcast Media
Coordinates
34.797, -97.022

Hail, Pontotoc

When
April 18, 8:35 PM CST
Where
Pontotoc County, 7.89 mi NNE of Vanoss
Measured
1.75 in hail
Reported by
Emergency Manager
Coordinates
34.872, -96.843

Hail size increased at this location from quarter to golf ball between 2032 and 2035 LST.

Hail, Seminole

When
April 18, 8:45 PM CST
Where
Seminole County, Konawa
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
34.960, -96.750

Thunderstorm Wind, Seminole

When
April 18, 8:50 PM CST
Where
Seminole County, 2.48 mi SSW of Vamoosa
Measured
56 kt (64 mph) estimated gust
Reported by
Storm Chaser
Coordinates
34.955, -96.679

Estimated wind gust.

Thunderstorm Wind, Love

When
April 18, 9:20 PM CST
Where
Love County, 0.25 mi N of Leon
Measured
56 kt (64 mph) estimated gust
Reported by
Emergency Manager
Coordinates
33.883, -97.429

A large tree, approximately three feet in diameter, was blown down in the community of Leon. Event time is estimated from radar observations.

Hail, Love

When
April 18, 9:21 PM CST
Where
Love County, 4.9 mi WSW of Rubottom
Measured
1.5 in hail
Reported by
Emergency Manager
Coordinates
33.926, -97.544

Hail, Love

When
April 18, 9:27 PM CST
Where
Love County, 3.11 mi NW of Burneyville
Measured
0.75 in hail
Reported by
Public
Coordinates
33.941, -97.340

The report was relayed through mPING.

Thunderstorm Wind, Love

When
April 18, 9:30 PM CST
Where
Love County, 5.28 mi NNE of Burneyville
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
33.984, -97.279

A small storage shed was damaged by thunderstorm winds. Event time is estimated from radar observations.

Hail, McClain

When
April 18, 10:40 PM CST
Where
McClain County, 4.74 mi SE of Newcastle
Measured
0.75 in hail
Reported by
Public
Coordinates
35.195, -97.550

The report was relayed through mPING. Event time adjusted based on radar observations.

Hail, Cleveland

When
April 18, 10:43 PM CST
Where
Cleveland County, 2.95 mi SSW of (Oun)norman Westheimer Arpt
Measured
0.75 in hail
Reported by
Public
Coordinates
35.214, -97.498

The report was relayed through mPING.

Hail, Cleveland

When
April 18, 10:47 PM CST
Where
Cleveland County, 2.3 mi NW of (Oun)norman Westheimer Arpt
Measured
1 in hail
Reported by
NWS Employee
Coordinates
35.272, -97.501

Hail, Cleveland

When
April 18, 10:48 PM CST
Where
Cleveland County, 2.58 mi SSW of Moore
Measured
1.38 in hail
Reported by
Trained Spotter
Coordinates
35.307, -97.512

Social media report.

Hail, Cleveland

When
April 18, 10:49 PM CST
Where
Cleveland County, 3.33 mi NW of (Oun)norman Westheimer Arpt
Measured
1.25 in hail
Reported by
Public
Coordinates
35.287, -97.507

The report was relayed through mPING.

Hail, Cleveland

When
April 18, 10:50 PM CST
Where
Cleveland County, 3.14 mi SSW of Moore
Measured
1.25 in hail
Reported by
Public
Coordinates
35.301, -97.518

The report was relayed through mPING.

Hail, Cleveland

When
April 18, 10:50 PM CST
Where
Cleveland County, 2.62 mi SW of Moore
Measured
1.5 in hail
Reported by
Broadcast Media
Coordinates
35.311, -97.520

In the vicinity of Oak Ridge Elementary School. Event time adjusted based on nearby reports and radar observations.

Hail, Oklahoma

When
April 18, 10:50 PM CST
Where
Oklahoma County, 1.81 mi NE of Edmond
Measured
0.75 in hail
Reported by
Public
Coordinates
35.668, -97.457

The report was relayed through mPING. Original event time (2259 LST) adjusted based on radar observations.

Hail, Cleveland

When
April 18, 10:51 PM CST
Where
Cleveland County, 2.69 mi SSE of Moore
Measured
0.88 in hail
Reported by
Emergency Manager
Coordinates
35.305, -97.469

Hail, Cleveland

When
April 18, 10:56 PM CST
Where
Cleveland County, 1.64 mi WNW of Moore
Measured
1 in hail
Reported by
Public
Coordinates
35.345, -97.518

The report was relayed through mPING.

Hail, Payne

When
April 18, 11:30 PM CST
Where
Payne County, 0.9 mi WNW of Stillwater
Measured
0.75 in hail
Reported by
Public
Coordinates
36.124, -97.075

The report was relayed through mPING.

Hail, Noble

When
April 18, 11:34 PM CST
Where
Noble County, 4.3 mi SW of Morrison
Measured
1.25 in hail
Reported by
Public
Coordinates
36.252, -97.071

The report was relayed through mPING.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2025Every state in 2025This day in weather historyWarnings in Oklahoma, April 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1254499, 1254502, 1254504, 1254505, 1254520, 1254506, 1254507, 1254517, 1254523, 1254525, 1254527, 1254529, 1254528, 1254530, 1254532, 1254535, 1254522, 1254533, 1254538, 1254537.